MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 179702000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Depression (2361); Impaired Healing (2378); Numbness (2415); Thrombosis/Thrombus (4440); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Event or Problem Description
In (b)(4) 2020, the patient was involved in a car collision and was airlifted to (b)(6) in (b)(6).On (b)(6) 2020, the patient underwent an occiput-c3 posterior spinal fusion where bone screws and titanium rods were placed in her cervical spine.The procedure was performed pursuant to the standard of care and patient tolerated the procedure well.Patient's physical and mental health improved greatly after this surgery.On (b)(6) 2020, the patient informed (b)(6) about the vehicular collision and requested pain management.On (b)(6) 2020, x-rays left the impression of an instrumented posterior spinal fusion and posterior decompression from the occiput through c3 for management of cervical spine fractures.Also, x-rays her right shoulder showed clavicular fracture and thoracic compression fractures at the t5 and t6 levels.Patient was diagnosed with a closed stable burst fracture of first cervical vertebrae with routine healing.On (b)(6) 2020, it was noted that the patient was undergoing physical therapy and improving.On (b)(6) 2020, ct scans of the cervical and thoracic spine showed: occiput-c3 posterior instrumented fusion without evidence for hardware failure, and fractures at the t3-t6 levels.On (b)(6) 2020 the patient was treated at (b)(6), limited for pain management and was diagnosed with cervicalgia and pain in the thoracic spine.On (b)(6) 2020, x-rays of the cervical and thoracic spine showed the posterior instrumented spinal fusion from the occiput through c3 with mild residual lateral displacement of c1 lateral masses and t6 vertebral comminuted split fracture and partially visualized t3-t5 compression fractures.On (b)(6) 2020 physical examination showed that the patient was able to ambulate with a cane, but experienced pain in her mid thoracic spine.The surgeon recommended surgical intervention to stabilize her thoracic spine.On (b)(6) 2020 the patient was admitted to (b)(6) hospital in the city of (b)(6).On (b)(6) 2020 the patient underwent a posterior spinal fusion of t3-t9 thoracic spine levels.On (b)(6) 2020 physical examination showed that the patient stands with her head stooped forward, almost on her chest.She had trouble meeting my gaze.Patient could only passively lift her head up and hold it for a few seconds.It was observed that she was chin on chest.That day the patient was admitted to (b)(6) hospital in the city of (b)(6).On (b)(6) 2020 the patient underwent a complicated spinal fusion with orthopedic surgery.Specifically, she underwent a posterior spinal instrumentation and fusion c4,5,6,t1,2,10,11,12,l1,l2,l3,l4 with decortication and revision instrumented fusion occ-c3, 13-9.During this procedure the surgeon placed the bilateral rods from occiput to t5 while reposition the head in the mayfield pins to reduce our kyphosis from c7 to t3.This was done successfully.Further, rods were placed bilaterally from t7-l4.Additional devices are reported under (b)(4) and (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.E3 initial reporter occupation: lawyer.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25564680
Report Number1526439-2026-00758
Device Sequence Number10287058
Product Code NKB
UDI-Device Identifier10705034064307
UDI-Public(01)10705034064307
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number179702000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale